Corticosteroids are used in the treatment of many rheumatological diseases including temporal arteritis. The gastrointestinal perforation during corticosteroid treatment is a serious complication. Colon perforation after steroid use was first reported by Beck et al in 1950.1 Although the pathophysiological mechanism is not understood clearly, it is claimed that steroids probably by disturbing the intestinal mucosal barrier, facilitate the intestinal perforation. The long term treatment with corticosteroids increases the risk of colon perforation. We are presenting a patient who was taking corticosteroid due to temporal arteritis for two years and operated with sigmoid diverticular perforation.
PDF (1.91 MB PDF FORMAT)
RIS citation (ENDNOTE, REFERENCE MANAGER, PROCITE, REFWORKS)
BibTex citation (BIBDESK, LATEX)
I experienced rapid and fair peer review and fast article publication. The competent editorial and production staff at Libertas Academica were attentive to every detail and were great at communicating with us during the review and publication process. Thank you for your great service.
All authors are surveyed after their articles are published. Authors are asked to rate their experience in a variety of areas, and their responses help us to monitor our performance. Presented here are their responses in some key areas. No 'poor' or 'very poor' responses were received; these are represented in the 'other' category.See Our Results
Copyright © 2013 Libertas Academica Ltd (except open access articles and accompanying metadata and supplementary files.)